Alert archive / Idaho / Special Weather Statements in 2016
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at May 7, 2016, 6:25 PM MDT for Ada County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2016, 6:25 PM MDT (00:25 UTC)
- Expired
- May 7, 2016, 7:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Boise, ID
County Ada County, ID
The radar
The Boise radar (KCBX), 27 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
523 WWUS85 KBOI 080025 SPSBOI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 625 PM MDT SAT MAY 7 2016 IDZ013-014-080100- BOISE MOUNTAINS ID-UPPER TREASURE VALLEY ID- 625 PM MDT SAT MAY 7 2016 ...SPECIAL WEATHER STATEMENT... AT 622 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARROWROCK DAM...OR 11 MILES SOUTHWEST OF IDAHO CITY...MOVING SOUTHWEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. SMALL HAIL IS ALSO POSSIBLE. THIS STRONG THUNDERSTORM WILL BE NEAR... ARROWROCK DAM AROUND 640 PM MDT. LUCKY PEAK SPRING SHORES MARINA AND ALDAPE SUMMIT AROUND 650 PM MDT. BOISE...GARDEN CITY...MERIDIAN AND LUCKY PEAK RESERVOIR AROUND 700 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4382 11598 4370 11578 4339 11597 4362 11636 TIME...MOT...LOC 0022Z 030DEG 10KT 4368 11596 $$ JC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at May 7, 3:03 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 7, 3:03 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 303 PM MDT SAT MAY 7 2016 .SHORT TERM...TONIGHT THROUGH MONDAY...UPPER LEVEL LOW PRESSURE CENTERED OVER SOUTHERN UTAH AND NEVADA CONTINUES TO BRING MOIST AND UNSETTLED CONDITIONS TO THE FORECAST AREA. NOT AS UNSTABLE OF AN ATMOSPHERE TODAY BUT THE AIRMASS REMAINS VERY MOIST. SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON IN DAYTIME HEATING. APPEARS TO BE A WEAK SHORTWAVE ROTATING AROUND THE NORTH SIDE OF THE LOW WHICH SHOULD HELP GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA LATE TODAY. LOCALLY HEAVY RAIN EXPECTED WITH SOME STORMS. MODELS IN FAIRLY GOOD AGREEMENT PLACING THE HIGHEST QPF THIS EVENING ACROSS BOISE AND VALLEY COUNTIES EXTENDING SOUTHWEST INTO SOUTHERN MALHEUR COUNTY. EXPECT SOME HEAVY SHOWERS TO MOVE ACROSS THE TREASURE VALLEY AGAIN THIS EVENING BUT NOT THE AREAL COVERAGE AS LAST EVENING. THE LOW WILL GRADUALLY MOVE NORTHEAST AWAY FROM THE AREA OVERNIGHT AND SUNDAY WITH DRIER AIR SPREADING ACROSS THE AREA AS FLOW ALOFT BECOMES NORTHWESTERLY. CHANCE OF SHOWERS AND THUNDERSTORMS LIMITED MOSTLY TO THE HIGH TERRAIN ON THE IDAHO SIDE SUNDAY AFTERNOON. A SHORTWAVE TROUGH WILL SWEEP SOUTHEAST ACROSS THE NORTHERN ROCKIES ON MONDAY AND DRAG A COLD FRONT ACROSS THE FORECAST AREA. THIS LOOKS LIKE A PRETTY DRY SYSTEM AND WIND WILL BE THE MAIN IMPACT WITH GUSTY NORTHWEST WINDS MONDAY AFTERNOON. TEMPERATURES WILL TREND UP A FEW DEGREES ACROSS MOST OF THE AREA SUNDAY THEN COOLER ON MONDAY WITH THE DRY FRONTAL PASSAGE. .LONG TERM...MONDAY NIGHT THROUGH THURSDAY...UPPER LEVEL TROUGH WILL CONTINUE TO DECEND TO THE SOUTHEAST...EXITING THE REGION BY EARLY WEDNESDAY. SLIGHT CHANCE OF SHOWERS IN THE MOUNTAINS NORTH OF THE SNAKE RIVER PLAIN THROUGH TUESDAY NIGHT. IN THE TROUGH/S WAKE...HEIGHTS WILL RISE AND WILL SEE A DRYING AND WARMING TREND AS THE FLOW TURNS NEARLY ZONAL. TEMPERATURES WILL WARM TO 10-15 DEGREES ABOVE NORMAL BY THE END OF THE PERIOD. THURSDAY NIGHT THROUGH SUNDAY...RIDGING FRIDAY WILL KEEP THINGS DRY FOR THE ENTIRE AREA. BY FRIDAY NIGHT MODELS START TO DIVERGE QUITE A BIT. THE GFS WANTS TO BRING IN AN UPPER LOW WHILE THE ECM HOLDS OFF ON BRINGING THIS IN UNTIL SATURDAY. BECAUSE OF THESE DIFFERENCES IN MODELS...CONFIDENCE IS QUITE LOW PAST FRIDAY NIGHT. FRIDAY LOOKS TO BE AROUND 10 DEGREES ABOVE NORMAL WHILE SATURDAY STARTS TO COOL DOWN BUT REMAINS ABOVE NORMAL. && .AVIATION...MAINLY VFR. AS OF 20Z...SHOWERS AND ISOLATED THUNDERSTORMS SOUTH AND EAST OF A KSNT-KBOI-KREO LINE. WILL BECOME SCT-NUM ACROSS THE REGION LATER THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 06Z...WITH LOCAL MOUNTAIN OBSCURATION AND BRIEF IFR CONDITIONS IN HEAVY SHOWERS. SURFACE WINDS...VARIABLE 10 KTS OR LESS EXCEPT GUSTS UP TO 25 KTS NEAR THUNDERSTORMS. WINDS ALOFT AT 10K FT MSL...EAST 5-15 KTS...TURNING NORTH 10-20 KTS BY 00Z. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WWW.WEATHER.GOV/BOISE WWW.FACEBOOK.COM/NWSBOISE WWW.TWITTER.COM/NWSBOISE SHORT TERM...TL LONG TERM....AB/JC AVIATION.....AB
In the hours before
Special weather statement, May 7, 6:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 625 PM MDT SAT MAY 7 2016 IDZ013-014-080100- BOISE MOUNTAINS ID-UPPER TREASURE VALLEY ID- 625 PM MDT SAT MAY 7 2016 ...SPECIAL WEATHER STATEMENT... AT 622 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARROWROCK DAM...OR 11 MILES SOUTHWEST OF IDAHO CITY...MOVING SOUTHWEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. SMALL HAIL IS ALSO POSSIBLE. THIS STRONG THUNDERSTORM WILL BE NEAR... ARROWROCK DAM AROUND 640 PM MDT. LUCKY PEAK SPRING SHORES MARINA AND ALDAPE SUMMIT AROUND 650 PM MDT. BOISE...GARDEN CITY...MERIDIAN AND LUCKY PEAK RESERVOIR AROUND 700 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4382 11598 4370 11578 4339 11597 4362 11636 TIME...MOT...LOC 0022Z 030DEG 10KT 4368 11596 JC
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:00 PM MDT | Special Weather Statement | BOI | Ada | 45 min |
| May 7, 7:52 PM MDT | Special Weather Statement | BOI | Gem | 38 min |
| May 7, 8:33 PM MDT | Special Weather Statement | BOI | Gem | 42 min |
| May 7, 8:47 PM MDT | Special Weather Statement | BOI | Gem | 43 min |
| May 8, 4:32 PM MDT | Special Weather Statement | BOI | 43 min |
Nearby
Special Weather Statements in Idaho, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.